IAMBIZI
25,000-29,999 SparkPoints 26,839
SparkPoints
 

meds changes....nervous

Tuesday, August 18, 2015

I have told you that I am bipolar 1 and Have been taking medications for 20 years.
I saw my psych doctor today....told her that I was not happy with my meds. that I was not ok and that I was feeling unmotivated and tired and depressed about my life in general. I stopped doing the things that I used to do. and that I was very concerned about my memory issues, have been for years!
So this is her plan.
Increase the lamictal. decrease the geodon, stop the klonipin and start with trazadone for sleep. WE are doing this over the course of a month.
Up at 7am well rested, cup of coffee.
The reason she wanted to switch from klonipin to trazadone is my alcohol usage. She was uncomfortable using them together. I have enough back up klonipin if I need it.
The changes are really slow which I think could be faster. like increasing the lamictal from 200mg-225 for 1st week then 250 for 2nd week then 275 for for 3rd week and then decrease the geodon by 40mg in the morning(I take 80mg twice a day.)for 4th week then decrease it to 80mg once a day. and increase lamictal to 100mg.
5th week decrease klonipin .5mg(i take 1mg to sleep) and add trazadone 25mg(which I can increase to 50mg if needed). keep lamictal at 300mg in divide doses and geodon 80mg once a day. 6th week decrease the klonipin to .25mg then 7th week .13mg then 8th week stop klkonipin.
But I see her again in 4 weeks.
So first the change in lamictal then the change in geodon then the change in klonipin..
She wrote out every thing for me so that will help keep it all straight.
I hope this sounds like good judgement to you. I think we could increase the lamictal more quickly and may do that on my own once I research that.

She listened to me and made my desired changes. So am happy about that.
Little unsure if 50mg of trazadone will put me to sleep. We shall see how this plays out.
I am hoping for improved mood and will wait to see if the memory improves...probably not reasonable on such short duration in changes.

I need to take a shower this morning....long day ahead of me. Won't get home until 7pm.
eventually lamictal 300mg a day, geodon only 80 mg a day.
she wants to see me in a month.
Let me clarify this.
When I saw her in april I was AF and pretended to be good so I can get my meds refilled and out the door..
I asked to increase the lamictal. (It is my mood stabilizer and It has antidepressant qualities)
Last visit I asked to decrease the geodon but she said she wanted to wait for a year of me sober.....
this time it is her idea to reduce the geodon due to my memory issues. lol

WE are going to the beach friday thru sunday. pensicola. To celebrate our 19th wedding anniversary. I have almost packed lol!
I drank 4 twisted teas tonight early so I think I should sleep alright.
We will be drinking bush wackers in florida. Thiink frozen chocolate rum drink!
Will wait at least 3 weeks Alcohol free before I have my tsh/thyroid test run....don't want to screw up the results with alcohol.

I am anxious about doing this change....don't want to get manic.
She wants to see me again in a month. And I told a friend of mine about the medication changes and she said I could call her if I needed to any time.
She is a licensed therapist and I trust her. Also told my husband about her if he needed to talk to her.
I have wanted to try to decrease my geodon for some time now. She said that sometimes with higher doses the lamictal can be dulling, so will keep my eye on that.
I want to feel better and be motivated to do the things I used to do!

My psych doctor said that perhaps I was in denial about my drinking. I told her I knew that I should not drink.
we shall see.....
bizi
August 24th new 100 day AF challenge starts monday after our trip to florida.
Share This Post With Others
Member Comments About This Blog Post
  • CAROL_31649731
    Interesting, Bizi . . you know yourself better than anyone else, including your doctors. Be aware & trust your instincts. emoticon
    2159 days ago
  • WHITNEYLD
    i had my last drink for a while on Monday. I am two days af. we can do it. Also I would just follow the doctors orders on the medication. I know it seems slow but hey know what they're doing.
    2159 days ago
  • TREADGENTLY
    You appear to know yourself pretty well, Bizi. Stay strong, dear. Do what you need to to take care of yourself. Staying AF is the way to go.

    hugs, mo
    2162 days ago
  • WONDAWOMAN2
    You have my admiration, as well as my support! Sounds like a good plan, and I like that your dr. heard your concerns. Be sure to keep up some moderate exercise during this time; it can only help. Have a wonderful time in FL and happy anniversary!
    2164 days ago
  • TREADGENTLY
    One day at a time, Bizi. Remember that you are awesome, and, a strong woman.

    hugs
    2166 days ago
  • LETSGOPLAY
    Hugs and Support Bizi! And happy healthy life.
    I had never heard of any of those so read up about them on wiki. That alone made me nervous so will be thinking of you. I agree here with those suggesting AF. And I hope you can get back to exercise again as that seemed to make you happy. emoticon
    2166 days ago
  • no profile photo CD2772872
    Hey BIZI those do sound like some significant changes. I can see why you would be nervous. I think its smart that the changes will happen over a month and not an abrupt change. I think a journal is really going to be important so you can reflect on how those changes affect how your feeling. I was prescribed trazadone a long time ago. I had headaches with it and was changed to doxipen. That's what I take now for sleep/antidepressant. I so hope you feel better with the changes. I really need to be AF with you for 100 days. You do so well with those long stretches. I read on SMART that it takes 90 days for ones brain to recover from alcohol. I can't remember why that is, but it makes sense. Sending you a big hug and support.

    emoticon emoticon emoticon

    2166 days ago
  • LOVENHWOODS
    Wishing you the best with your med changes and your AF challenge. You can do this...I'll be sending positive thoughts your way!
    emoticon
    2166 days ago
  • HEALTHY4LIFE360
    With the list of medication you are taking - I do believe being AF is key to see how they will really be working. We all know alcohol is a depressant and that it can affect memory and sleep. Rooting for you as you change things up and I hope you feel better soon!

    PS - Trazadone is what my daughter was given for sleep too (it's also a mild anti-depressant). I think her dosage was too low so they may have to review it when we meet with her treatment team next week.
    2167 days ago
  • MEADSBAY
    I like Mommabear's idea ...maybe a few notes each day on your moods and sleep will help you get and feel balanced more quickly.
    Were you honest with yr doc about yr drinking this time?
    Alcohol most definitely affects memory...and then mixed with meds!?..who knows what is causing what?
    Not to add to the mix but isn't there a med that will reduce cravings?
    Take care of yourself, my friend.
    emoticon

    2167 days ago
  • REMBRY
    Huge hugs my dear
    getting meds balanced I'm sure is a test and in no way easy. Does it help to journal and keep track of emotions , energy and mood?
    My heart is with you.
    I'm sure eating well and being AF will definitely help this balance occur sooner and be long term.
    I wish I could be of more help .. saying prayers for you dear friend .. You got this my dear!!
    D
    2167 days ago
  • RKOTTEK
    a period of re-adjustment and review is always good
    emoticon
    2167 days ago
  • GREEN-EYED-LADY
    Good Luck getting your meds adjusted. I will be rooting for you to stay AF during your 100 Day Challenge. Are you getting help from Belle ?
    emoticon
    2167 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.